Alert archive / New Mexico / Red Flag Warnings in 2016
Red Flag Warning 7, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 13, 2016, 1:09 PM MDT for El Paso County, Hudspeth County, Texas; 7 counties in New Mexico. It took effect at Mar 14, 2016, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2016, 1:09 PM MDT (19:09 UTC)
- In effect from
- Mar 14, 2016, 1:00 PM MDT
- Expired
- Mar 14, 2016, 7:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2258 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
561 WWUS84 KEPZ 131909 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 109 PM MDT SUN MAR 13 2016 ...CONTINUED DRY AND BREEZY WEATHER WILL PROVIDE CRITICAL RED FLAG CONDITIONS OVER THE LOWLANDS OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS MONDAY AFTERNOON... .MODERATE TO STRONG WESTERLY WINDS ALOFT ALONG WITH A SURFACE TROUGH OF LOW PRESSURE EAST OF THE MOUNTAINS IN EASTERN NEW MEXICO WILL RESULT IN SUSTAINED WINDS OF 20 MPH OR MORE MONDAY AFTERNOON. THESE WINDS WILL BE IN AREAS WHERE HUMIDITIES WILL BE LESS THAN 15 PERCENT AND WHERE FIRE DANGER WILL REMAIN HIGH. WINDS WILL GRADUALLY DIMINISH IN THE EARLY EVENING HOURS AND HUMIDITIES WILL GRADUALLY INCREASE. NMZ111-112-TXZ055-056-140300- /O.NEW.KEPZ.FW.W.0007.160314T1900Z-160315T0100Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- LNZ-TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 109 PM MDT SUN MAR 13 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT MONDAY FOR LOW HUMIDITIES AND STRONG WINDS FOR FIRE WEATHER ZONES 055...056...111 AND 112... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT MONDAY. * AFFECTED AREA...FIRE WEATHER ZONE 111. FIRE WEATHER ZONE 112. FIRE WEATHER ZONES 055 AND 056. * WIND...WEST WINDS OF 20 TO 25 MPH WITH ISOLATED GUSTS TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ 20
3 follow-up statements
814 WWUS84 KEPZ 140258 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 858 PM MDT SUN MAR 13 2016 ...CONTINUED DRY AND BREEZY TO WINDY WEATHER WILL PROVIDE CRITICAL RED FLAG CONDITIONS OVER THE LOWLANDS OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS MONDAY AFTERNOON... .MODERATE TO STRONG WESTERLY WINDS ALOFT ALONG WITH A SURFACE TROUGH OF LOW PRESSURE EAST OF THE MOUNTAINS IN EASTERN NEW MEXICO...WILL RESULT IN SUSTAINED WINDS OF 20 MPH OR MORE MONDAY AFTERNOON. THESE WINDS WILL BE IN AREAS WHERE HUMIDITIES WILL BE LESS THAN 15 PERCENT AND WHERE FIRE DANGER WILL REMAIN HIGH. WINDS WILL GRADUALLY DIMINISH IN THE EARLY EVENING HOURS AND HUMIDITIES WILL SLOWLY INCREASE. NMZ111-112-TXZ055-056-141400- /O.CON.KEPZ.FW.W.0007.160314T1900Z-160315T0100Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- LNZ-TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 858 PM MDT SUN MAR 13 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT MONDAY FOR LOW HUMIDITIES AND STRONG WINDS FOR FIRE WEATHER ZONES 055...056...111 AND 112... * AFFECTED AREA...FIRE WEATHER ZONE 111. FIRE WEATHER ZONE 112. FIRE WEATHER ZONES 055 AND 056. * WIND...WEST WINDS OF 20 TO 25 MPH WITH ISOLATED GUSTS TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TRIPOLI
708 WWUS84 KEPZ 141246 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 646 AM MDT MON MAR 14 2016 ...CONTINUED DRY AND BREEZY TO WINDY OVER THE LOWLANDS THIS AFTERNOON... .MODERATE TO STRONG WESTERLY WINDS ALOFT ALONG WITH A SURFACE TROUGH OF LOW PRESSURE IN EASTERN NEW MEXICO...WILL RESULT IN SUSTAINED WINDS OF 20 MPH OR MORE MONDAY AFTERNOON. THESE WINDS WILL BE IN AREAS WHERE HUMIDITIES WILL BE LESS THAN 15 PERCENT AND WHERE FIRE DANGER WILL REMAIN HIGH. WINDS WILL GRADUALLY DIMINISH IN THE EARLY EVENING HOURS AND HUMIDITIES WILL SLOWLY INCREASE. NMZ111-112-TXZ055-056-142100- /O.CON.KEPZ.FW.W.0007.160314T1900Z-160315T0100Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- LNZ-TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 646 AM MDT MON MAR 14 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING FOR LOW HUMIDITIES AND STRONG WINDS FOR FIRE WEATHER ZONES 055...056...111 AND 112... * AFFECTED AREA...FIRE WEATHER ZONE 111. FIRE WEATHER ZONE 112. FIRE WEATHER ZONES 055 AND 056. * WIND...WEST WINDS OF 20 TO 25 MPH WITH ISOLATED GUSTS TO 30 MPH. * HUMIDITY...8 TO 15 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ 26
417 WWUS84 KEPZ 142024 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 224 PM MDT MON MAR 14 2016 ...CONTINUED DRY AND BREEZY TO WINDY OVER THE LOWLANDS THIS AFTERNOON... .MODERATE TO STRONG WESTERLY WINDS ALOFT ALONG WITH A SURFACE TROUGH OF LOW PRESSURE IN EASTERN NEW MEXICO...WILL RESULT IN SUSTAINED WINDS OF 20 MPH OR MORE THROUGH THE AFTERNOON. THESE WINDS WILL BE IN AREAS WHERE HUMIDITIES WILL BE LESS THAN 15 PERCENT AND WHERE FIRE DANGER WILL REMAIN HIGH. WINDS WILL GRADUALLY DIMINISH IN THE EARLY EVENING HOURS AND HUMIDITIES WILL SLOWLY INCREASE. NMZ111-112-TXZ055-056-150100- /O.CON.KEPZ.FW.W.0007.000000T0000Z-160315T0100Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- LNZ-TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 224 PM MDT MON MAR 14 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR LOW HUMIDITIES AND STRONG WINDS FOR FIRE WEATHER ZONES 055... 056...111 AND 112... * AFFECTED AREA...FIRE WEATHER ZONE 111. FIRE WEATHER ZONE 112. FIRE WEATHER ZONES 055 AND 056. * WIND...WEST WINDS OF 20 TO 25 MPH WITH ISOLATED GUSTS TO 30 MPH. * HUMIDITY...8 TO 15 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ 26
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 13, 1:54 AM MST, 10 hours 15 minutes earlier.
Area forecast discussion, Mar 13, 1:54 AM MST, 10 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 154 AM MST SUN MAR 13 2016 .SYNOPSIS... DEEP WESTERLY FLOW WILL SET UP AND PERSIST THROUGH THE UPCOMING WEEK TO KEEP THE BORDERLAND DRY AND MILD. TEMPERATURES WILL RUN 5 TO 8 DEGREES WARMER THAN AVERAGE. SKIES WILL BE PREDOMINANTLYCLEAR WITH JUST SOME PASSING HIGH CLOUDS. WINDS WILL BE BREEZY TODAY...A BIT WINDY ON MONDAY...AND THE LIGHTER FOR THE REST OF THE WEEK. && .DISCUSSION... YESTERDAY'S TIGHTLY PACKED UPPER LOW IS NOW RAPIDLY CUTTING EAST ACROSS THE TEXAS PANHANDLE. AS IT MOVES AWAY PRESSURE GRADIENTS WILL RELAX OVERNIGHT AND HELP TO SLOWLY EASE WINDS. HOWEVER EAST SLOPES WILL CONTINUE WITH STRONG GUSTS UNTIL MORNING. TODAY WEAK RIDGING ALOFT MOVES OVER THE REGION BUT RESIDUAL GRADIENT WINDS WILL MAKE FOR A BREEZY DAY. THE DAY WILL BE WARM AND DRY WITH ONLY SOME HIGH THIN CLOUDS MAKING FOR A GENERALLY SUNNY DAY. TEMPERATURES WILL RANGE 5-7 DEGREES ABOVE AVERAGE. FOR THE REST OF THE FORECAST CYCLE NOT A LOT OF SIGNIFICANT CHANGE AS THE FLOW PATTERN ALOFT REMAINS RELATIVELY FLAT WITH DEEP WESTERLY FLOW KEEPING THE AREA DRY AS THE STORM TRACK STAYS WELL TO THE NORTH. WARMER FOR MONDAY AND TUESDAY WITH LOWLANDS APPROACHING THE 80 DEGREE MARK AGAIN. SLIGHT COOLING BEHIND A PASSING UPPER WAVE AND WEAK SURFACE FRONT...BUT ONLY BY A FEW DEGREES...KEEPING TEMPS STILL ABOVE AVE. LIGHTER WINDS FOR THE REGION FOR BOTH TUE AND WED. THUR AND FRI BACK TO A BREEZY-WINDY PATTERN AS ANOTHER SHARPER WAVE PASSES NORTH. WE STAY DRY...BUT SEE INCREASED WINDS WITH DEEP SURFACE TROUGHING TO OUR EAST AND AFTERNOON MIX DOWN OF 30-35KT WINDS ALOFT. THE SYSTEM PASSES TO OUR NORTH SATURDAY AND ALLOWS A COLD FRONT TO DROP IN FROM THE NORTH. THIS WILL COOL TEMPS FOR SATURDAY BACK TO NORMALS. NO PCPN EXPECTED WITH THIS WAVE/FRONT COMBO FOR THE THU-SAT PERIODS. && .AVIATION...VALID 13/12Z-14/12Z... VFR CONDITIONS FOR ALL TERMINALS THRU THE PERIOD. SKIES SKC- SCT250. WINDS 270-290/11-15KTS...GUSTS ARND 25KTS AFT 20Z. WINDS SLACKENING TO 8-12KTS AFT 03Z. && .FIRE WEATHER... CONDITIONS MODERATED TODAY...AND MOST AREAS WILL REMAIN BELOW RED FLAG CRITERIA...BUT STILL POTENTIAL SOME FOR ELEVATED FIRE DANGER ACROSS THE LOWLANDS THIS AFTERNOON. ALSO ELEVATED FIRE CONDITIONS WITH POSSIBLE RED FLAG CONDITIONS MAY EXIST MONDAY FOR ZONES 111 112 55 56. WINDS WILL REMAIN BREEZY TODAY AND POSSIBLY INCREASED TO WINDY MONDAY BEFORE DECREASING TUESDAY. THE REGION WILL REMAIN DRY THROUGH THE NEXT 5-7 DAYS AS DEEP WESTERLY FLOW CONTINUES. TEMPERATURES WILL CONTINUE TO RUN 5-8 DEGREES ABOVE NORMAL INTO NEXT WEEK AS DEEP DRY WESTERLY FLOW KEEPS THE REGION DRY AND MILD. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 77 50 80 53 / 0 0 0 0 SIERRA BLANCA 75 39 80 48 / 0 0 0 0 LAS CRUCES 73 40 79 45 / 0 0 0 0 ALAMOGORDO 75 38 79 47 / 0 0 0 0 CLOUDCROFT 57 29 60 33 / 0 0 0 0 TRUTH OR CONSEQUENCES 75 39 79 44 / 0 0 0 0 SILVER CITY 68 34 72 39 / 0 0 0 0 DEMING 75 34 78 43 / 0 0 0 0 LORDSBURG 73 33 76 40 / 0 0 0 0 WEST EL PASO METRO 76 46 80 54 / 0 0 0 0 DELL CITY 78 41 80 44 / 0 0 0 0 FORT HANCOCK 78 47 83 51 / 0 0 0 0 LOMA LINDA 73 44 80 49 / 0 0 0 0 FABENS 76 46 82 49 / 0 0 0 0 SANTA TERESA 76 41 79 49 / 0 0 0 0 WHITE SANDS HQ 76 42 79 51 / 0 0 0 0 JORNADA RANGE 76 30 79 38 / 0 0 0 0 HATCH 77 36 80 44 / 0 0 0 0 COLUMBUS 77 33 80 44 / 0 0 0 0 OROGRANDE 78 43 79 52 / 0 0 0 0 MAYHILL 67 35 69 40 / 0 0 0 0 MESCALERO 66 31 70 36 / 0 0 0 0 TIMBERON 65 35 69 40 / 0 0 0 0 WINSTON 71 30 74 34 / 0 0 0 0 HILLSBORO 76 37 78 42 / 0 0 0 0 SPACEPORT 77 31 79 40 / 0 0 0 0 LAKE ROBERTS 67 25 72 29 / 0 0 0 0 HURLEY 70 33 74 38 / 0 0 0 0 CLIFF 71 23 74 28 / 0 0 0 0 MULE CREEK 70 22 75 24 / 0 0 0 0 FAYWOOD 71 36 76 41 / 0 0 0 0 ANIMAS 75 33 79 40 / 0 0 0 0 HACHITA 75 30 79 40 / 0 0 0 0 ANTELOPE WELLS 75 33 79 43 / 0 0 0 0 CLOVERDALE 74 36 78 41 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99/14/99
Hazardous weather outlook, Mar 13, 6:33 AM MDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 633 AM MDT SUN MAR 13 2016 NMZ401>417-TXZ418>424-141245- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 633 AM MDT SUN MAR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BREEZY AND MILD WITH PLENTY OF SUNSHINE. BLOWING DUST SHOULD BE MINIMAL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDY CONDITIONS MONDAY WITH SOME PATCHY BLOWING DUST POSSIBLE OVER THE SOUTHERN DESERTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BIRD
Nearby
Red Flag Warnings in New Mexico, 2016Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.